Thunderstorm Wind, Stokes
- When
- June 6, 9:35 PM EST
- Where
- Stokes County, Pine Hall
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.317, -80.067
Thunderstorm winds during the evening of 6th downed trees in Pine Hill in Stokes county. A thunderstorms during the evening of the 6th produced penny sized hail 7 miles east of Ayersville.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
Thunderstorm winds during the evening of 6th downed trees in Pine Hill in Stokes county. A thunderstorms during the evening of the 6th produced penny sized hail 7 miles east of Ayersville.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 6, 8:35 PM EST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 935 PM EDT MON JUN 6 2005 .SHORT TERM (REST OF TONIGHT)... BUSY EVENING WITH SCTD SLOW MOVING SVR STORMS ONLY GRDLY FADING OUT WITH LOSS OF HEATING. HOWEVER UPPER TROF AXIS RESPONSIBLE FOR AFTN/EVEN COVERAGE STILL ACROSS THE REGION WITH PIECE OF S/W ENERGY RIDING UP BACK END OF RH LOBE ACROSS THE TN VALLEY. THIS IN COMBO WITH MOIST RAOBS PER PWAT ABOVE AN INCH...OLD OUTFLOW BNDRYS AND LINGERING INSTAB MAY KEEP TSRA/SHRA GOING A BIT PAST MIDNGT AT THIS POINT. THUS PLAN TO KEEP IN A LOW CHC AT LEAST EARLY ON BEFORE ALL ACTIVITY FADES TO AREAS/PATCHY FOG ESPCLY IN SPOTS THAT GOT EARLIER HEAVY RAIN. SOME SMALL CHANGES ALSO TO TEMPS OTRW ONLY SMALL ADJUSTS FOR NOW. && .PREVIOUS DISCUSSION... (ISSUED 739 PM EDT MON JUN 6 2005) AVIATION... SCTD TSRA CONTG ACROSS THE AREA WITH BEST CONCENTRATION ALONG THE BLUE RIDGE IN THE ROA VCNTY. WILL CONT INCLUSION OF CONVECTION AT ERN TAF SITES THIS EVENING...WITH OCNL MVFR/IFR CIGS/VSBYS BEFORE INCLUDING MORE FOG AND LOW CIGS OVERNGT. FOG LOOKS TO LIFT MID MORNING TUE BEFORE GIVING WAY TO MORE SCTD CU/BKN AC AND PSBLY MORE CONVECTION TUE AFTN. SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)... OVERALL PATTERN KEEPS AREA UNDER UPPER RIDGE WITH WARM 8H TEMPS. AREAS RADARS SHOWING SCT TSRA MAINLY IN THE MOUNTAINS AT THIS TIME BUT AS TAIL OF OH VLY SHRTWV COMES THRU AND THEN WEAK SFC FNT SCT TSRA SHUD MOVE EAST ACRS THE CWA. SFC DEW POINTS REMAIN IN THE MID 60S TO AROUND 70S SO WITH THE LIGHT WINDS OVERNIGHT EXPECT FOG FORMATION AGAIN. ON TUESDAY...NOT AS MUCH UPPER SUPPORT SO COVERAGE OF TSRA WILL NOT BE AS WIDESPREAD...MORE LIKELY ALONG FAVORED TOPOGRAPHIC AREAS ACROSS THE MTN EMPIRE-NW NC MTNS. DURING THE EVENING...A FEW OF THESE STORMS MAY WORK THERE WAY INTO THE FOOTHILLS AND PIEDMONT SECTIONS ALONG THE VA/NC BORDER. MAINLY BECAUSE OF THE DEW POINTS...WENT WITH WARMER MET GUID FOR LOWS TONIGHT. ALSO LEANED TOWARD WARMER MAV GUID FOR MAX TEMPS ON TUESDAY. LONG TERM (WEDNESDAY THROUGH MONDAY)... CENTER OF UPPER LEVEL RIDGE WILL WOBBLE AROUND THE WESTERN ATLANTIC BETWEEN THE BERMUDA TRIANGLE AND THE SE COAST. WEAK SHORT WAVES WILL TRACK ALONG THE OUTER RINGS OF THIS RIDGE BRING SOME LIFT TO CREATE DIURNAL CONVECTION. TEMPS NEAR OR SLIGHTLY ABOVE NORMAL WITH HAZE HUMID DAYS AND MUGGY NIGHTS. WEDNESDAY THROUGH THURSDAY NIGHT... ONE OF THESE SHORT WAVES WILL TRACK INTO THE OHIO VALLEY ON WEDNESDAY. DURING THIS TIME...A SFC HI WILL MOVE FROM SE CAN INTO THE NE COASTAL WATERS. THESE TWO SYSTEMS WILL COMBINE TO BRING SE FLOW TO THE AREA. WITH MOISTURE AND SFC REFLECTION IN THE REGION...INCREASE CHC FOR -SHRA/TSRA IN THE AREA WITH BETTER FOCUS ALONG EASTERN UPSLOPE COUNTIES WED NGT-THU NGT. WITH RIDGE INCREASING HGHTS...CONVECTION WILL BE BETTER DURING THE DAYLIGHT HOURS AND DEPENDANT ON THE AMOUNT OF CLOUD COVER. QPF DURING THIS TIME WILL REMAIN LIGHT. FRIDAY THROUGH MONDAY... RIDGE BECOMING OCCLUDED AS IT REMAINS OFF THE US SE COAST. THIS WILL BLOCK ANY FRONTAL SYSTEM FROM ENTERING THE REGION. TYPICAL DIURNAL SUMMER CONVECTION POSSIBLE WITH 30/40 POP. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && JH
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 1240 PM EDT MON JUN 6 2005 NCZ001>006-018>020-VAZ007-009>018-022-023-032>035-043>047-058-059- 071100- ASHE-ALLEGHANY-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-ROANOKE-BOTETOURT-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 1240 PM EDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA...CENTRAL VIRGINIA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...WEST CENTRAL VIRGINIA AND NORTH CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VAZ019-020-024-WVZ042>045-071100- ALLEGHANY-BATH-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER- 1240 PM EDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. A COLD FRONT MOVING OUT OF THE OHIO VALLEY WILL CROSS THE AREA FROM MID AFTERNOON THROUGH LATE EVENING. THE PRIMARY THREAT FROM ANY SEVERE STORMS WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS AFTERNOON. AMS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 708 PM EDT MON JUN 6 2005 VAZ022-023-034-070013- BEDFORD-BOTETOURT-ROANOKE- 708 PM EDT MON JUN 6 2005 ...HEAVY RAINS TO PRODUCE LOW LYING FLOODING... THUNDERSTORMS WITH HEAVY RAINS WILL PERSIST ACROSS SOUTHERN BOTETOURT INTO THE VINTON AREA...EAST INTO WESTERN BEDFORD COUNTY THROUGH 815 PM. RAINFALL AMOUNTS OF UP TO TWO INCHES CAN BE EXPECTED. LOOK FOR PONDING OF WATER ON ROADS AND STREETS...ESPECIALLY IN THE VINTON AREA...NORTH INTO SOUTHEASTERN BOTETOURT COUNTY. DITCHES AND CULVERTS WILL ALSO OVERFLOW WITH WATER WHICH WILL POND ON THE ROADS. BE EXTREMELY CAREFUL IF YOU ARE TRAVELING THROUGH THIS AREA THROUGH 900 PM. 05
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
719 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND GST MAX MEADOWS 36.97N 80.93W
06/06/2005 0 MPH WYTHE VA TRAINED SPOTTER
TREES DOWN
&&
JWHITEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
737 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL BLUE RIDGE 37.38N 79.82W
06/06/2005 0.75 INCH BOTETOURT VA TRAINED SPOTTER
&&
JWHITEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
739 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HAIL CAVE SPRING 37.22N 80.01W
06/06/2005 0.75 INCH ROANOKE VA TRAINED SPOTTER
&&
JWHITESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 833 PM EDT MON JUN 6 2005 VAZ033-070114- FRANKLIN- 833 PM EDT MON JUN 6 2005 A THUNDERSTORM WITH FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN...GUSTY WINDS AND POSSIBLY SMALL HAIL IS GOING TO AFFECT THE NORTHERN HALF OF THE COUNTY THROUGH 915 PM. LOCATIONS SUCH AS WIRTZ...BURNT CHIMNEY AND EVENTUALLY ROCKY MOUNT CAN EXPECT THE THIS STORM. ALSO...THUNDERSTORMS WILL BEGIN SUBSIDING OVER SMITH MOUNTAIN LAKE...BUT UNTIL THEY DO...STAY OFF...AND AWAY FROM THE WATER. 05
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
848 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL 1 N ROCKY MOUNT 37.01N 79.88W
06/06/2005 0.88 INCH FRANKLIN VA PUBLIC
&&
JWHITEThe Roanoke radar (KFCX), 81 km away, was scanning. The volume nearest the first event began at 02:33 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2005Every state in 2005This day in weather historyWarnings in North Carolina, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5461304, 5461305.